The Accuracy of Jump Frequencies in Series Solutions of the Response of a Duffing Oscillator

MI Friswell & JET Penny (Aston University)

Journal of Sound and Vibration, Vol. 169, No. 2, January 1994, pp. 261-269

Abstract

This paper considers the inaccuracy in the jump frequencies when a system modelled by Duffing's equation is excited by a sinusoidal force that sweeps up or down, and the system response is assumed to be a truncated Fourier series. In particular this paper calculates the error in the predictions from the series containing just the excitation frequency terms for systems with cubic stiffness.

Paper Availability

This material has been published in the Journal of Sound and Vibration, Vol. 169, No. 2, January 1994, pp. 261-269, the only definitive repository of the content that has been certified and accepted after peer review. Copyright and all rights therein are retained by Academic Press. This material may not be copied or reposted without explicit permission.

Please note that Elsevier Science has bought Academic Press. Although the original paper was published on IDEAL, in future access to this journal will be via ScienceDirect.


Download PDF file (297K)

Link to paper using doi:10.1006/jsvi.1994.1018

Journal of Sound and Vibration on ScienceDirect

ScienceDirect